Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 527, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 25, 2012, 7:06 AM CDT for Breckinridge County, Meade County, Kentucky; Crawford County, Harrison County, Perry County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2012, 7:06 AM CDT (12:06 UTC)
- Expired
- Sep 25, 2012, 7:35 AM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Harrison County, IN, Perry County, IN, Breckinridge County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071
WUUS53 KLMK 251206
SVRLMK
INC025-061-123-KYC027-163-251235-
/O.NEW.KLMK.SV.W.0527.120925T1206Z-120925T1235Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 AM CDT TUE SEP 25 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHWESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
WESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 735 AM CDT/835 AM EDT/
* AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BRISTOW...MOVING EAST AT 40
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BRANCHVILLE AND LEOPOLD...
ORIOLE AND MOUNT PLEASANT...
ALTON AND DEUCHARS...
CAPE SANDY AND CEDAR FLAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3825 8678 3825 8668 3826 8668 3824 8624
3795 8628 3804 8678 3808 8678 3810 8677
3811 8680
TIME...MOT...LOC 1206Z 275DEG 36KT 3816 8667
WIND...HAIL 60MPH 0.88IN
$$
MJ2 follow-up statements
767 WWUS53 KLMK 251215 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 815 AM EDT TUE SEP 25 2012 INC025-061-123-KYC027-163-251235- /O.CON.KLMK.SV.W.0527.000000T0000Z-120925T1235Z/ PERRY IN-HARRISON IN-CRAWFORD IN-MEADE KY-BRECKINRIDGE KY- 815 AM EDT TUE SEP 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 835 AM EDT/735 AM CDT/ FOR NORTHERN BRECKINRIDGE...NORTHWESTERN MEADE... SOUTHERN CRAWFORD...WESTERN HARRISON AND NORTHEASTERN PERRY COUNTIES... AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BANDON...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... ALTON AND ROBERTA... CEDAR FLAT AND CAPE SANDY... NEW AMSTERDAM AND BATTLETOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG L...M...K...SPOTTER. && LAT...LON 3803 8668 3825 8662 3824 8624 3795 8628 TIME...MOT...LOC 1216Z 275DEG 36KT 3815 8654 WIND...HAIL 60MPH 0.88IN $$ MJ
313 WWUS53 KLMK 251225 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 825 AM EDT TUE SEP 25 2012 INC025-061-123-KYC027-163-251236- /O.EXP.KLMK.SV.W.0527.000000T0000Z-120925T1235Z/ PERRY IN-HARRISON IN-CRAWFORD IN-MEADE KY-BRECKINRIDGE KY- 825 AM EDT TUE SEP 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BRECKINRIDGE... NORTHWESTERN MEADE...SOUTHERN CRAWFORD...WESTERN HARRISON AND NORTHEASTERN PERRY COUNTIES WILL EXPIRE AT 835 AM EDT/735 AM CDT/... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG L...M...K...SPOTTER. LAT...LON 3803 8668 3825 8662 3824 8624 3795 8628 TIME...MOT...LOC 1226Z 275DEG 36KT 3814 8641 $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 6:49 AM CDT, 17 minutes earlier.
Area forecast discussion, Sep 25, 6:49 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 749 AM EDT TUE SEP 25 2012 ...Updated Aviation Discussion... .Forecast Update... Updated at 635 AM EDT Tue Sep 25 2012 Complex of storms moving into southwest Indiana this morning. Should cross our southern Indiana and extreme northern Kentucky counties between 7am to Noon so have updated POPs to 60% for numerous t-storms. 0.75 inch hail has been reported in eastern Illinois so will need to watch these storms for small hail as they move into our counties. Lowered POPs to only 20% over a larger portion of south central KY for this morning. Only a few radar echoes (likely virga or a few sprinkles) showing up south of the main complex. The HRRR has handled convection the best. && .Short Term (Tuesday - Wednesday)... Issued at 315 AM EDT Tue Sep 25 2012 A complex forecast is in store for the next 24-36 hrs as multiple upper level disturbances and a nocturnal LLJ spark convective complexes along a sfc front laid out to our northwest. Have used a combo of high res model guidance to put some sort of timing to the waves although this may need to be adjusted given the difficulty in timing these features. Early this morning, an upper level wave was diving southeast across the upper Plains States, and isentropic lift and a LLJ were increasing from MO/IL and southwest into the lower Plains states/mid Mississippi River Valley. A warm front was slowly lifting north over MO/IL as well. A combination of these features was sparking elevated convection over MO/IL as of 645Z. This convective complex is expected to continue to develop farther south this morning and move east mainly impacting our southern Indiana and northern KY counties between 12-18Z. Lots of virga is noted ahead of the complex on radar due to dry lower levels. Max QPF amounts look to be less than a quarter inch north of the Ohio River this morning. Then most mesoscale models indicate we should see a lull or less coverage in convection for the early and mid afternoon hours today. By mid to late afternoon, another storm complex should initiate along the stalled frontal boundary to our northwest. This complex of storms will likely move east into southern Indiana and central KY after 0Z tonight if the 4k NAM is correct. Some of the storms with this complex could be strong to marginally severe with damaging winds/large hail the main threats in a narrow window of opportunity from about 0-3Z tonight. Severity of storms will be dependent on breaks in the clouds and resultant instability this afternoon however. South central KY should have the least amount of clouds and best sfc heating, however, the best mid level flow will be focused over southern Indiana and northern KY. Thus, this is not an ideal scenario for severe convection. Will need to monitor cloud cover/instability this afternoon to get a better handle on storm strength for this evening. Right now it appears the best location for strong to severe storms would be over western to west central KY. A third round of convection looks likely for Wed although timing and placement are much less certain than for today. At this point will broad brush 30-50% POPs over most of the area for Wed afternoon which looks to be the best time for renewed convection. The LLJ should be pretty strong Wed morning though so isld-sct waves may occur Wed morning as well. If convection does not occur Wed morning/early afternoon and some sfc instability can be achieved, we may stand a chance at more strong to marginally severe storms Wed afternoon. Confidence is not great in severe chances...however forecast soundings look pretty good for winds/hail again if we can get some instability. The overall wind profile looks better for Tues night than for Wed afternoon but not by much. Stay tuned for forecast updates on timing/intensity of storms. Total QPF amounts from Tues-Wed look to range from 1.5 inches over southern Indiana to less than a tenth of an inch over south central KY. As for temperatures, they will be highly dependent on convection and cloud cover. Will generally assume more clouds over southern Indiana and northern KY closer to the stalled sfc front. With this in mind, highs should reach the low 70s over the Bluegrass/southeast Indiana to low 80s over south central KY near BWG. Lows tonight should be mild in the lower 60s. Highs Wed should warm into the upper 70s to mid 80s as we get a little farther into the warm sector. .Long Term (Wednesday Night - Monday)... Issued at 321 AM EDT Tue Sep 25 2012 Wednesday Night - Thursday Night... A frontal boundary will remain draped over the Ohio Valley, slowly sagging south into central Kentucky through Thursday night. Very weak zonal flow aloft parallel to the frontal orientation will be responsible for keeping the boundary in the area, and will continue mention of scattered showers and thunderstorms through this time period. At this point, best coverage looks to be Wednesday night and Thursday across southern Indiana and central Kentucky. Instability and shear profile looks marginal for severe weather, so overall threat is low at this time. Temperatures on Wednesday night should remain mild for this time of year, generally in the low to mid 60s. The frontal boundary should be bisecting the CWA from west to east by Thursday afternoon, resulting in a larger temperature spread from north to south. Look for highs in the upper 70s north, to lower 80s south. Thursday night will bring cooler temperatures in the north down to the lower 50s. South central Kentucky has the best shot at holding on to lower 60s. Friday - Saturday Night... By Friday, closed low will begin to slide into the northern Great Lakes region, with increased northwest flow over the Ohio Valley. General model consensus takes the frontal boundary to the KY/TN border in response to the increased westerlies and will buy into this solution. Have confined the best (scattered) pops across south central Kentucky. Highs Friday should range from lower 70s north to upper 70s south. Friday night through Saturday night will bring the closed low solidly over the Great Lakes region with a fairly strong consensus (minus Op GFS) in the front and best precipitation chances in the Tennessee Valley. As the previous forecast alluded to, we may be void of any noticeable triggering features for precipitation and therefore pretty dry during this time. Will still mention some chances especially across the south due to complex upper air pattern and model uncertainty. Lows Friday and Saturday nights should range in the low 50s north to upper 50s south. Saturday should again be in the low to mid 70s across the region. Sunday - Monday... Very low confidence in the Sunday/Monday time frame as models diverge significantly due to the complex upper air pattern. Prefer to stick with a ECWMF/GEM/GFS ensemble compromise which keeps the northern cut off low generally over the Great Lakes and southern stream energy south of us. Cannot rule out one of these features impacting the area more directly so will mention only small chances through the end of the forecast period. && .Aviation (Special 13Z TAF Issuance)... Issued at 748 AM EDT Tue Sep 25 2012 ======================================= 13Z Special Update ======================================= Latest radar imagery shows a convective complex heading generally eastward at 40kts. Based on this speed, this complex will start to have induce negative impacts on KSDF within the next hour. These negative impacts will be short lived as the line moving quickly so a 30-45 minute window of IFR/MVFR conditions due to thunderstorms is highly likely. Surface winds will continue out of the southeast ahead of the line and then quickly shift to the west and northwest after the line passes. Surface winds of VRB15G30KT will be possible. Previous forecast for KLEX still looks good. Should this line hold together, it would start inflict negative impacts around KLEX by 25/1430-1500Z. ======================================= Previous Discussion ======================================= An upper level disturbance will dive towards the region from the northwest this morning. At the same time, isentropic lift will increase along and south of a warm front lifting north to the west of our region. These features have spurred a convective complex which looks to impact SDF around 13Z and LEX around 1430Z this morning with t-storms. MVFR conditions could be realized in these t-storms and have went ahead with a tempo MVFR group at SDF. LEX would need to be updated with an MVFR tempo if the complex holds together and maintains strength. BWG should just see a few showers if anything this morning. Have used a combo of high res models and obs to arrive at this soln. We should see a lull or decrease in showery activity for this afternoon with models indicating another complex of storms forming to our west along a stalled frontal boundary by mid to late afternoon and pushing eastward into the terminals after 0Z tonight. SDF/LEX will see the best chances of convection for the evening round of convection. Although no flight restrictions were included in the TAF period, MVFR conditions will be possible in a moderate to heavy shower or t-storm. Winds will stay out of the SSE this morning and then SSW for the rest of the day turning gusty this afternoon especially during the anticipated lull in convection with possible breaks in the lower cloud deck. Late tonight, LLWS will be possible courtesy of a strong LLJ. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........AMS Short Term.......AMS Long Term........BJS Aviation.........MJ/AMS
Hazardous weather outlook, Sep 25, 5:43 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 643 AM EDT TUE SEP 25 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-062>067-261345- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD 643 AM EDT TUE SEP 25 2012 /543 AM CDT TUE SEP 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS MORNING MORNING AS A COMPLEX OF STORMS MOVES EAST THROUGH THE OHIO VALLEY. THE MAIN THREATS WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND SMALL HAIL. THIS AFTERNOON ANOTHER COMPLEX OF STORMS IS EXPECTED TO DEVELOP ALONG A STALLED SURFACE BOUNDARY TO OUR NORTHWEST. SCATTERED TO NUMEROUS STORMS WILL BE POSSIBLE THIS EVENING MAINLY BEFORE MIDNIGHT AS THIS COMPLEX MOVES EAST THROUGH THE REGION. SOME STORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH STRONG WINDS AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY INTO THE WEEKEND AS SEVERAL DISTURBANCES MOVE ALONG A STALLED FRONTAL BOUNDARY NEAR THE OHIO VALLEY. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING OF CLOUD TO GROUNDING LIGHTNING. IN ADDITION...STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS TODAY THROUGH WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ061-070>078-081-082-261345- BUTLER KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...MORGANTOWN...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 543 AM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. THIS AFTERNOON ANOTHER COMPLEX OF STORMS IS EXPECTED TO DEVELOP ALONG A STALLED SURFACE BOUNDARY TO OUR NORTHWEST. SCATTERED TO NUMEROUS STORMS WILL BE POSSIBLE THIS EVENING MAINLY BEFORE MIDNIGHT AS THIS COMPLEX MOVES EAST THROUGH THE REGION. SOME STORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH STRONG WINDS AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY INTO THE WEEKEND AS SEVERAL DISTURBANCES MOVE ALONG A STALLED FRONTAL BOUNDARY NEAR THE OHIO VALLEY. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING OF CLOUD TO GROUNDING LIGHTNING. IN ADDITION...STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS TODAY THROUGH WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). AMS/BJS
In the hours before
Special weather statement, Sep 25, 6:24 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 AM EDT TUE SEP 25 2012
INZ076-083-084-089-251210-
CRAWFORD IN-DUBOIS IN-ORANGE IN-PERRY IN-
724 AM EDT TUE SEP 25 2012
...LINE OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...PENNY SIZE HAIL...AND 40 MPH WIND HEADING INTO SOUTHWESTERN
INDIANA...
AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WINSLOW TO 12 MILES NORTHWEST OF ROCKPORT...AND MOVING EAST AT 40
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
MILLERSPORT AND HOLLAND...
PORTERSVILLE AND HUNTINGBURG AIRPORT...
HAYSVILLE AND SAINT HENRY...
SAINT ANTHONY AND KELLERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3851 8698 3849 8695 3851 8694
3850 8688 3853 8684 3853 8669 3864 8669
3866 8653 3801 8654 3799 8680 3799 8681
3800 8681 3801 8678 3809 8677 3811 8681
3820 8680 3821 8708
TIME...MOT...LOC 1124Z 269DEG 36KT 3848 8719 3798 8718
MJSpecial weather statement, Sep 25, 6:58 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 AM EDT TUE SEP 25 2012
INZ083-084-089-090-KYZ023>025-028-251245-
BRECKINRIDGE KY-CRAWFORD IN-DUBOIS IN-HANCOCK KY-HARDIN KY-HARRISON
IN-MEADE KY-PERRY IN-
758 AM EDT TUE SEP 25 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING THROUGH FAR SOUTHERN INDIANA AND
INTO PORTIONS OF NORTH-CENTRAL KENTUCKY...
AT 654 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF JASPER TO HAWESVILLE...AND MOVING EAST AT 35 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
HARDINSBURG...
BRANDENBURG...
TELL CITY...
ENGLISH...
ECKERTY AND GATCHEL...
TASWELL AND HOLT...
BROWNSTOWN AND STEPHENSPORT...
TEMPLE AND ROBERTA...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3839 8675 3840 8603 3833 8603 3833 8601
3831 8601 3830 8600 3773 8596 3772 8678
TIME...MOT...LOC 1158Z 273DEG 32KT 3832 8669 3784 8671
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 6:58 AM CDT | Special Weather Statement | LMK | Breckinridge, Meade | 47 min |
| Sep 25, 7:34 AM CDT | Special Weather Statement | LMK | Breckinridge, Bullitt, Grayson, Hardin, Jefferson, Larue and 1 more | 46 min |
| Sep 25, 8:13 AM CDT | Special Weather Statement | LMK | Breckinridge, Bullitt, Grayson, Hardin, Jefferson, Larue and 5 more | 62 min |
| Sep 25, 8:43 AM CDT | Areal Flood Advisory | LMK | Breckinridge, Hardin, Larue, Meade | 3 hr |
| Sep 25, 9:13 AM CDT | Special Weather Statement | LMK | Anderson, Clark, Fayette, Garrard, Jessamine, Madison and 2 more | 57 min |
| Sep 25, 9:23 AM CDT | Special Weather Statement | LMK | Boyle, Garrard, Larue, Lincoln, Marion | 87 min |
| Sep 25, 10:11 AM CDT | Areal Flood Advisory | LMK | Nelson, Washington | 3 hr |
| Sep 25, 12:29 PM CDT | Special Weather Statement | LMK | Boyle, Marion | 31 min |
| Sep 25, 6:24 AM CDT | Special Weather Statement | LMK | Dubois, Perry | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.